Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 689, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 28, 2011, 3:43 PM CDT for Concordia Parish, Louisiana; Adams County, Mississippi. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2011, 3:43 PM CDT (20:43 UTC)
- Expired
- Sep 28, 2011, 4:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Concordia Parish, LA, Adams County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 3:48 PM CDT | TSTM WND GST 56 | 3 S Deer Park, LA | MEASURED AT THE F.L. BRAUGHTON AIRPORT SOUTH OF DEER PARK. PEA SIZE HAIL ALSO FELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029
WUUS54 KJAN 282043
SVRJAN
LAC029-MSC001-282130-
/O.NEW.KJAN.SV.W.0689.110928T2043Z-110928T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT WED SEP 28 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CONCORDIA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF MONTEREY...
SOUTHWESTERN ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 430 PM CDT
* AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DEER PARK MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SLOCUM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3144 9181 3143 9176 3144 9172 3146 9173
3147 9179 3151 9175 3141 9147 3122 9158
3137 9179 3138 9178 3140 9179 3139 9182
3141 9184
TIME...MOT...LOC 2043Z 301DEG 10KT 3140 9163
$$
BK1 follow-up statement
974
WWUS54 KJAN 282130
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT WED SEP 28 2011
LAC029-MSC001-282140-
/O.EXP.KJAN.SV.W.0689.000000T0000Z-110928T2130Z/
ADAMS MS-CONCORDIA LA-
430 PM CDT WED SEP 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ADAMS COUNTY...
AND CENTRAL CONCORDIA PARISH HAS EXPIRED...
LAT...LON 3144 9181 3143 9176 3144 9172 3146 9173
3147 9179 3151 9175 3141 9147 3122 9158
3137 9179 3138 9178 3140 9179 3139 9182
3141 9184
TIME...MOT...LOC 2043Z 301DEG 10KT 3140 9163
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:19 PM CDT, 24 minutes earlier.
Area forecast discussion, Sep 28, 3:19 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 319 PM CDT WED SEP 28 2011 .DISCUSSION... THE FRONTAL BOUNDARY IS NOW SOUTH OF HIGHWAY 84 WHERE STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAINFALL HAVE DEVELOPED IN AIRMASS CHARACTERIZED BY 2500 J/KG MIXED LAYER CAPE AND 1.8+ INCH PRECIPITABLE WATER. THESE STORMS WILL PERSIST ACROSS EXTREME SOUTHERN PORTIONS OF THE AREA FOR THE NEXT 1-2 HRS BEFORE THE DRIER AIR SURGES IN THIS EVENING. DURING THE OVERNIGHT INTO EARLY THURSDAY MORNING...CONDITIONS SHOULD BE IDEAL FOR FOG FORMATION WITH CLEAR SKIES AND WEAK HIGH PRESSURE IN THE WAKE OF THE FRONTAL PASSAGE ALONG WITH MOIST GROUND CONDITIONS. OTHERWISE...A VERY QUIET WEATHER PATTERN IS IN STORE AS WE GO THROUGH FRIDAY INTO FRIDAY NIGHT. DRY CONDITIONS AND SEASONABLY MILD TEMPERATURES CAN BE EXPECTED. /EC/ TONIGHT THROUGH THURSDAY NIGHT... FRIDAY THROUGH WEDNESDAY...LONG RANGE MODELS AND ENSEMBLES GENERALLY AGREE THAT THE CUT OFF LOW OVER THE UPPER MISSISSIPPI VALLEY WILL BE PICK UP AND REPLACED BY ANOTHER CLOSED UPPER LOW...FARTHER EAST OVER THE NORTHEAST CONUS DURING THE PERIOD. THIS WILL HELP TO BRING SOME DRIER AND A COOLER AIRMASS FOR THIS COMING WEEKEND. FOR FRIDAY THROUGH MONDAY...A STRONGER COLD FRONT WILL COME INTO THE REGION FOR THURSDAY NIGHT. THIS WILL PROVIDE A COOLER AND DRIER AIRMASS ACROSS THE REGION. WITH THIS DRY AIRMASS PRECIPITABLE WATER WILL AVERAGE FROM 0.35 TO 0.50 INCH WITH 50S DEWPOINTS FOR FRIDAY AND PART OF SATURDAY BEFORE DIPPING INTO THE 40S FOR THE REST OF THE WEEKEND. HIGHS ON FRIDAY WILL BE FROM THE UPPER 70S TO THE LOWER 80S...EXCEPT MIDDLE 80S IN THE EXTREME SOUTHEAST. HIGHS FOR THE WEEKEND WILL BE IN THE MID TO UPPER 70S. HIGHS ON MONDAY WILL BE FROM THE MID 70S TO THE LOWER 80S. LOWS FOR EARLY SATURDAY WILL BE FROM THE UPPER 40S TO LOWER 50S BEFORE DIPPING INTO THE MIDDLE 40S TO AROUND 50 FOR EARLY SUNDAY AND MONDAY. THE COOL MORNINGS WILL BE UP TO 15 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. AS WE GO INTO MONDAY WEEK THE UPPER RIDGE WILL BUILD OVER THE MISSISSIPPI VALLEY. FOR TUESDAY THROUGH WEDNESDAY...AS WE GO TOWARD THE MIDDLE OF THE WEEK THE UPPER RIDGE AXIS WILL MOVE INTO THE EASTERN US. THIS WILL PUT THE REGION ON THE INFLOW SIDE OF THE RIDGE. THIS WILL HELP TO BRING SOME MOISTURE RECOVERY FOR WEDNESDAY. PRECIPITABLE WATER WILL INCREASE TO AROUND .75 TO 1.3 INCHES FROM THE WEST. THIS WILL BE ENOUGH TO BRING PARTLY CLOUDY SKIES TO THE ARKLAMISS. LOWS FOR TUESDAY AND WEDNESDAY WILL BE IN THE LOWER TO MIDDLE 50S. HIGHS WILL BE IN THE UPPER 70S TO LOWER 80S. /17/ && .AVIATION... THE COLD FRONT THAT KICKED OFF THE THUNDERSTORM ACTIVITY AFFECTING HBG HAS SHIFTED TO THE SOUTH OF THE AREA THIS AFTERNOON. VFR CONDITIONS PREVAIL ACROSS ALL TAF SITES AND THIS SHOULD CONTINUE INTO THE LATE EVENING HOURS. THE WINDS SHOULD GENERALLY BE LIGHT OUT OF THE W-NW BECOMING CALM OVERNIGHT. AREAS OF FOG WILL BE ON TAP FOR ALL SITES TONIGHT BRINGING MVFR/IFR CONDITIONS AFTER 05Z-07Z AND CONTINUE TIL AROUND 15Z. /15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 58 90 60 80 / 0 0 5 3 MERIDIAN 54 90 57 83 / 0 0 6 4 VICKSBURG 55 92 58 81 / 0 0 5 3 HATTIESBURG 61 91 65 84 / 9 4 6 3 NATCHEZ 61 89 56 79 / 3 6 9 3 GREENVILLE 58 90 56 79 / 0 0 6 2 GREENWOOD 58 90 57 79 / 0 0 6 2 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Sep 28, 3:34 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 334 PM CDT WED SEP 28 2011 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>059-064>066- 292045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-JEFFERSON DAVIS-COVINGTON-JONES- 334 PM CDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY PATCHY AREAS OF DENSE FOG MAY DEVELOP LATE TONIGHT INTO THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. LAZ024-026-MSZ060>063-072>074-292045- CATAHOULA-CONCORDIA-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-MARION- LAMAR-FORREST- 334 PM CDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME TO QUARTER SIZE HAIL AND 50 TO 60 MPH WIND GUSTS WILL CONTINUE TO BE POSSIBLE LATE THIS AFTERNOON...PRIMARILY SOUTH OF A NATCHEZ TO COLUMBIA LINE. THE STORMS WILL END BY EARLY THIS EVENING DRY WEATHER IS EXPECTED OVERNIGHT. PATCHY AREAS OF DENSE FOG MAY DEVELOP LATE TONIGHT INTO EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL CONTINUE TO BE NECESSARY THROUGH LATE THIS AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN.
In the hours before
Local storm report, Sep 28, 2:10 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT WED SEP 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 3 WSW COLUMBIA 31.24N 89.87W
09/28/2011 E0.75 INCH MARION MS EMERGENCY MNGR
DIME SIZE HAIL IN FOXWORTH
0145 PM TSTM WND GST COLUMBIA 31.26N 89.83W
09/28/2011 E50.00 MPH MARION MS EMERGENCY MNGR
A TREE WAS DOWNED IN COLUMBIA
&&
DLLocal storm report, Sep 28, 2:18 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT WED SEP 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM TSTM WND GST COLUMBIA 31.26N 89.83W
09/28/2011 M56.00 MPH MARION MS EMERGENCY MNGR
MEASURED AT MARION COUNTY EMA OFFICE
&&
DLLocal storm report, Sep 28, 2:25 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
225 PM CDT WED SEP 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG COLUMBIA 31.26N 89.83W
09/28/2011 MARION MS PUBLIC
POWER LINES DOWNED. QUARTER SIZE HAIL REPORTED AT THE
SAME LOCATION.
&&
DLSpecial weather statement, Sep 28, 2:40 PM CDT, 1 hour 3 minutes before
MSZ074-282025-
FORREST MS-
240 PM CDT WED SEP 28 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT WED SEP 28 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES WEST OF MAXIE AT 240 PM CDT...
MOVING EAST AT 35 MPH.
PEOPLE IN SOUTHERN FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3091 8935 3101 8936 3117 8935 3117 8934
3114 8914 3101 8914 3100 8913 3091 8913
3090 8914 3091 8934
TIME...MOT...LOC 1940Z 279DEG 31KT 3094 8929Special weather statement, Sep 28, 2:44 PM CDT, 59 minutes before
MSZ060-282030-
ADAMS MS-
244 PM CDT WED SEP 28 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CDT WED SEP 28 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER SIBLEY AT 244 PM CDT...MOVING
EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN ADAMS COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3129 9147 3130 9151 3133 9152 3136 9151
3137 9147 3143 9149 3148 9148 3144 9115
3134 9116 3137 9124 3134 9136 3131 9142
3131 9146
TIME...MOT...LOC 1944Z 284DEG 14KT 3137 9140
BYBLocal storm report, Sep 28, 3:09 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT WED SEP 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL SIBLEY 31.38N 91.40W
09/28/2011 E0.75 INCH ADAMS MS PUBLIC
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 12:03 AM CDT | Dense Fog Advisory | JAN | East Carroll, Madison, Morehouse, Richland, West Carroll | 9 hr |
| Sep 28, 5:21 AM CDT | Special Weather Statement | JAN | Concordia | 29 min |
| Sep 28, 2:50 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 55 min |
| Sep 27, 9:42 PM CDT | Special Weather Statement | JAN | Yazoo | 28 min |
| Sep 27, 9:53 PM CDT | Special Weather Statement | JAN | Newton | 27 min |
| Sep 27, 10:16 PM CDT | Special Weather Statement | JAN | Lauderdale | 29 min |
| Sep 27, 10:22 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 23 min |
| Sep 27, 10:29 PM CDT | Special Weather Statement | JAN | Madison, Yazoo | 41 min |
| Sep 27, 10:39 PM CDT | Special Weather Statement | JAN | Lauderdale | 46 min |
| Sep 27, 10:58 PM CDT | Special Weather Statement | JAN | Madison, Rankin | 57 min |
| Sep 27, 11:10 PM CDT | Special Weather Statement | JAN | Lauderdale | 60 min |
| Sep 27, 11:16 PM CDT | Special Weather Statement | JAN | Leake | 44 min |
| Sep 27, 11:22 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 38 min |
| Sep 27, 11:33 PM CDT | Special Weather Statement | JAN | Neshoba | 32 min |
| Sep 28, 12:07 AM CDT | Special Weather Statement | JAN | Newton | 43 min |
| Sep 28, 12:34 AM CDT | Special Weather Statement | JAN | Lauderdale, Newton | 26 min |
| Sep 28, 12:35 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 23 min |
| Sep 28, 8:23 AM CDT | Special Weather Statement | JAN | Lamar, Marion | 32 min |
| Sep 28, 1:11 PM CDT | Special Weather Statement | JAN | Forrest | 59 min |
| Sep 28, 1:29 PM CDT | Special Weather Statement | JAN | Marion | 31 min |
| Sep 28, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 47 min |
| Sep 28, 2:04 PM CDT | Special Weather Statement | JAN | Forrest | 46 min |
| Sep 28, 2:40 PM CDT | Special Weather Statement | JAN | Forrest | 45 min |
| Sep 28, 2:44 PM CDT | Special Weather Statement | JAN | Adams | 46 min |
| Sep 28, 4:38 PM CDT | Special Weather Statement | JAN | Wilkinson | 32 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.